Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 2, 2016, 3:16 PM CDT for Tallapoosa County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2016, 3:16 PM CDT (20:16 UTC)
- Expired
- Aug 2, 2016, 4:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Birmingham, AL
County Tallapoosa County, AL
The radar
The Maxwell AFB radar (KMXX), 24 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 680 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
689
WWUS84 KBMX 022016
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
316 PM CDT TUE AUG 2 2016
ALZ037-043-022100-
TALLAPOOSA AL-ELMORE AL-
316 PM CDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELMORE AND
TALLAPOOSA COUNTIES UNTIL 400 PM CDT...
AT 316 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
JACKSONS' GAP...OR NEAR ALEXANDER CITY...MOVING SOUTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALEXANDER CITY...DADEVILLE...CAMP HILL...ECLECTIC...JACKSONS' GAP...
MARTIN DAM...KOWALIGA BRIDGE...WESTERN LAKE MARTIN...
NORTHERN LAKE MARTIN...WIND CREEK STATE PARK...STILL WATERS RESORT...
EASTERN LAKE MARTIN...BLUE CREEK MARINA...YATES RESERVOIR...
EAGLE CREEK...SUSANNAH CROSSING...
MAXWELL GUNTER RECREATION AREA AND DARE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3271 8561 3271 8568 3270 8568 3270 8570
3262 8570 3259 8601 3275 8602 3276 8601
3280 8600 3282 8601 3295 8601 3297 8559
TIME...MOT...LOC 2016Z 350DEG 15KT 3289 8584
$$
32/DAVISWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:53 PM CDT, 23 minutes earlier.
Area forecast discussion, Aug 2, 2:53 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 253 PM CDT TUE AUG 2 2016 .SHORT TERM... Tonight and Wednesday. An outflow boundary from overnight convection has pushed a cold pool southward across central Alabama. Convection along the cold pool has produced a line thunderstorms with heavy rainfall that will push through most of central Alabama this afternoon. By sunset the convective line should be across the southeast counties of central Alabama with little or no rain north of I-20. All activity will likely dissipate by 9 pm. No upstream convection complex noted so rain free conditions expected for the remainder of tonight. For Wednesday an upper level impulse will be pushing through eastern Georgia with mid level drying and subsidence across east Alabama. Better rain chances on Wednesday will be across southern counties with smallest chances in the northeast. .LONG TERM... Thursday thru Tuesday. The overall upper flow pattern does not change much during this period. Alabama will be under the influence of a large scale upper ridge covering the southern United States. The center of the ridge will remain far enough west of Alabama to allow impulses to track southward and bring a chance of convection each day. Global models struggle with timing of impulses and forecast will reflect little day to day change in rain chances, with fine tuning done in the near term. && .AVIATION... 18Z TAF Discussion. Satellite and radar shows a line of storms and showers quickly approaching from the north. Time of arrival for KBHM, KEET, KASN, and KANB is within the next hour. Cigs and visby's with this line of storms will temporarily drop down to IFR conditions. KMGM and KTOI will be impacted by this same system, but with a time of arrival of 21z. KTCL is expected to only see scattered showers with an isolated storm, but remain in VFR conditions. As this line of storms pushes further south and begins to breakdown VFR conditions are expected to return at 01z tonight. Due to the rain, there is a chance of fog light tomorrow morning for all sites. 92 && .FIRE WEATHER... Generally scattered showers and thunderstorms are expected through the week with highs in the lower to middle 90s. Surface winds will be less than 10 mph through the week with some directional variations, but a northerly or westerly component will be the dominant direction. Since surface dew points are high, there are no fire weather concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 72 93 72 94 72 / 10 30 20 40 30 Anniston 72 93 73 93 73 / 10 30 20 40 30 Birmingham 76 94 76 95 75 / 10 30 20 40 30 Tuscaloosa 75 96 75 96 74 / 20 30 20 40 30 Calera 75 93 75 95 74 / 20 30 20 40 30 Auburn 74 92 74 91 74 / 40 40 20 50 30 Montgomery 75 95 75 95 75 / 40 40 20 50 30 Troy 72 92 73 92 73 / 40 50 20 50 30 && .BMX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Aug 2, 4:12 AM CDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 412 AM CDT TUE AUG 2 2016 ALZ011>015-017>050-031215- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 412 AM CDT TUE AUG 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SMALL CHANCE THAT HEAT INDICES REACH 105 DEGREES OR HIGHER ON WEDNESDAY AFTERNOON. THE AREA OF CONCERN IS ROUGHLY ALONG AND SOUTH OF A LINE FROM VERNON TO TUSCALOOSA TO CLANTON TO PHENIX CITY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED.
In the hours before
Special weather statement, Aug 2, 1:21 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
121 PM CDT TUE AUG 2 2016
ALZ025-021915-
SHELBY AL-
121 PM CDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SHELBY COUNTY UNTIL 215 PM CDT...
AT 120 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR CONCORD TO NEAR VANDIVER. MOVEMENT
WAS SOUTH AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HOOVER...ALABASTER...PELHAM...HELENA...CALERA...CHELSEA...
MONTEVALLO...COLUMBIANA...WILSONVILLE...INDIAN SPRINGS VILLAGE...
HARPERSVILLE...WILTON...UNIVERSITY OF MONTEVALLO...LAKE PURDY...
GREYSTONE...MEADOWBROOK...LAY LAKE...OAK MOUNTAIN STATE PARK...
MAYLENE AND SHELBY COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3351 8654 3330 8656 3331 8636 3328 8643
3320 8646 3319 8650 3312 8646 3309 8651
3302 8652 3306 8661 3306 8662 3307 8661
3306 8693 3316 8697 3317 8703 3325 8703
3333 8688 3333 8683 3347 8667 3347 8661
TIME...MOT...LOC 1820Z 349DEG 23KT 3345 8708 3349 8655
32/DAVISSpecial weather statement, Aug 2, 1:33 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 133 PM CDT TUE AUG 2 2016 ALZ012-021900- LAMAR AL- 133 PM CDT TUE AUG 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAMAR COUNTY UNTIL 200 PM CDT... AT 133 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER DETROIT...OR 8 MILES NORTH OF SULLIGENT...MOVING SOUTH AT 5 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SULLIGENT...DETROIT...BEAVERTON...CREWS...HENSON SPRINGS AND PINE SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3406 8821 3405 8799 3385 8800 3385 8823 TIME...MOT...LOC 1833Z 000DEG 6KT 3401 8816 32/DAVIS
Special weather statement, Aug 2, 2:10 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
210 PM CDT TUE AUG 2 2016
ALZ012-022-022000-
PICKENS AL-LAMAR AL-
210 PM CDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PICKENS AND SOUTHERN
LAMAR COUNTIES UNTIL 300 PM CDT...
AT 210 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF MILLPORT...MOVING SOUTH AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VERNON...REFORM...MILLPORT...KENNEDY...ETHELSVILLE...
BLOOMING GROVE...BEDFORD...CODY...LAMAR COUNTY PUBLIC LAKE...
HIGHTOGY...FOREST...MELBORNE...SHAW...STAR AND MCSHAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3379 8824 3386 8795 3353 8795 3352 8794
3341 8793 3336 8830
TIME...MOT...LOC 1910Z 344DEG 17KT 3364 8818
32/DAVISSpecial weather statement, Aug 2, 2:21 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
221 PM CDT TUE AUG 2 2016
ALZ025-035-036-022000-
CHILTON AL-COOSA AL-SHELBY AL-
221 PM CDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR CHILTON...SOUTHERN SHELBY AND
WESTERN COOSA COUNTIES UNTIL 300 PM CDT...
AT 221 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAY LAKE...OR 9 MILES NORTHEAST OF JEMISON...MOVING SOUTHEAST AT 30
MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALABASTER...CALERA...CLANTON...MONTEVALLO...COLUMBIANA...JEMISON...
WILSONVILLE...THORSBY...WILTON...LYLE...UNIVERSITY OF MONTEVALLO...
CHILTON COUNTY MOTOR SPORTS PARK...HIGGINS FERRY PARK...
POOLES CROSSROADS...LAY LAKE...MARBLE VALLEY...VERBENA...
MITCHELL LAKE...LAY LAKE DAM AND MORIAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3297 8688 3305 8688 3306 8691 3316 8694
3324 8646 3320 8646 3320 8649 3318 8650
3313 8646 3310 8649 3310 8641 3275 8627
3275 8632 3277 8634 3275 8634 3275 8641
3271 8642 3271 8671 3267 8672 3267 8678
TIME...MOT...LOC 1921Z 335DEG 26KT 3302 8659
32/DAVISSpecial weather statement, Aug 2, 2:55 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
255 PM CDT TUE AUG 2 2016
ALZ041-043-022100-
ELMORE AL-AUTAUGA AL-
255 PM CDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ELMORE AND AUTAUGA
COUNTIES UNTIL 400 PM CDT...
AT 255 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES SOUTH OF PLECHER TO NEAR VERBENA TO
WEOKA MILLS. MOVEMENT WAS SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PRATTVILLE...MILLBROOK...WETUMPKA...ELMORE...COOSADA...DEATSVILLE...
AUTAUGAVILLE...BILLINGSLEY...EMERALD MOUNTAIN...JORDAN LAKE...
VIDA JUNCTION...TEN CEDAR ESTATES...MARBURY...WEOKA MILLS...TITUS...
BLUE RIDGE...AUTAUGA COUNTY AIRPORT...BOOTH...MULBERRY AND WALLSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3265 8692 3266 8672 3271 8671 3271 8642
3275 8641 3276 8634 3274 8626 3245 8595
3243 8619 3250 8626 3249 8631 3241 8631
3241 8646 3234 8649 3236 8660 3241 8662
3235 8668 3240 8673 3239 8678 3231 8681
TIME...MOT...LOC 1955Z 326DEG 13KT 3259 8682 3272 8655 3270 8630
32/DAVISSpecial weather statement, Aug 2, 3:16 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
316 PM CDT TUE AUG 2 2016
ALZ037-043-022100-
TALLAPOOSA AL-ELMORE AL-
316 PM CDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELMORE AND
TALLAPOOSA COUNTIES UNTIL 400 PM CDT...
AT 316 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
JACKSONS' GAP...OR NEAR ALEXANDER CITY...MOVING SOUTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALEXANDER CITY...DADEVILLE...CAMP HILL...ECLECTIC...JACKSONS' GAP...
MARTIN DAM...KOWALIGA BRIDGE...WESTERN LAKE MARTIN...
NORTHERN LAKE MARTIN...WIND CREEK STATE PARK...STILL WATERS RESORT...
EASTERN LAKE MARTIN...BLUE CREEK MARINA...YATES RESERVOIR...
EAGLE CREEK...SUSANNAH CROSSING...
MAXWELL GUNTER RECREATION AREA AND DARE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3271 8561 3271 8568 3270 8568 3270 8570
3262 8570 3259 8601 3275 8602 3276 8601
3280 8600 3282 8601 3295 8601 3297 8559
TIME...MOT...LOC 2016Z 350DEG 15KT 3289 8584
32/DAVISThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:15 PM CDT | Special Weather Statement | BMX | Shelby | 60 min |
| Aug 1, 7:21 PM CDT | Areal Flood Advisory | BMX | Jefferson, Shelby | 114 min |
| Aug 1, 7:24 PM CDT | Areal Flood Advisory | BMX | St. Clair, Talladega | 2 hr |
| Aug 1, 7:28 PM CDT | Special Weather Statement | BMX | Talladega | 47 min |
| Aug 2, 12:31 PM CDT | Special Weather Statement | BMX | Marion | 44 min |
| Aug 2, 1:03 PM CDT | Special Weather Statement | BMX | Jefferson | 42 min |
| Aug 2, 1:09 PM CDT | Special Weather Statement | BMX | Talladega | 51 min |
| Aug 2, 1:21 PM CDT | Special Weather Statement | BMX | Shelby | 54 min |
| Aug 2, 1:33 PM CDT | Special Weather Statement | BMX | Lamar | 27 min |
| Aug 2, 2:10 PM CDT | Special Weather Statement | BMX | Lamar | 50 min |
| Aug 2, 2:21 PM CDT | Special Weather Statement | BMX | Chilton | 39 min |
| Aug 2, 2:45 PM CDT | Areal Flood Advisory | BMX | Shelby | 2 hr |
| Aug 2, 2:55 PM CDT | Special Weather Statement | BMX | Autauga, Elmore | 65 min |
| Aug 2, 3:24 PM CDT | Special Weather Statement | BMX | Lowndes, Montgomery | 66 min |
| Aug 2, 3:36 PM CDT | Special Weather Statement | BMX | Dallas, Perry | 39 min |
| Aug 2, 3:39 PM CDT | Special Weather Statement | BMX | Macon | 51 min |
| Aug 2, 4:36 PM CDT | Special Weather Statement | BMX | Bullock, Macon, Russell | 54 min |
| Aug 2, 5:09 PM CDT | Special Weather Statement | BMX | Barbour | 36 min |
| Aug 2, 5:37 PM CDT | Special Weather Statement | BMX | Marengo | 23 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.